HIV PEP testing
May 19, 2008
Hi, i had a serious hiv exposure. I started PEP about 20 hours later. After 2 weeks i got a fever, muscle aches, fatigue and headache. It lasted 4 days. After i finished PEP i got swollen lypmh nodes in my neck and a rash on the back and front of my neck. The rash is now dissappearing about 24days later. Hence ive had all the symptoms of hiv although they were set apart, is it possible the PEP made the symptoms come at different times. I had a test 7-8 weeks after my exposure and no antibodies were found although obviously this was very early to test. Do i stand any chance?
Response from Dr. Frascino
Do you stand a chance? Absolutely! You don't mention the exact nature of your "serious HIV exposure" or what PEP regimen you took, but the fact you had a negative HIV test at 7-8 weeks is extremely encouraging. The vast majority of HIV-infected folks have detectable levels of anti-HIV antibodies in their blood by 4-6 weeks. Symptoms are notoriously unreliable as predictors of who actually is or is not infected. Rely on your test results, not symptoms, OK?
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can Diabetic Test Show Hiv?
- Smoking And Thrush
- How Long Does It Take For Blood Test Results For Hiv To Come Back?
- Can Breast Milk Transmit Hiv To An Adult?
- Can The Diagnosis Of Intestinal Candidiasis Be Dubious?
- Can Fluid Buildup Around Eyes And Blurred Vision Be Caused By A Viral Infection Or Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.